Neuropsychiatric reactions induced by cycloserine in the treatment of multidrug-resistant tuberculosis: What an Indian female patient tells us

Luca Richeldi, Enrica Intini, Girija Kishore, Zarir F. Udwadia

Risultato della ricerca: Contributo in rivistaEditoriale in rivista / quotidiano

1 Citazioni (Scopus)

Abstract

Multidrug-resistant tuberculosis continues to be a public health crisis. Urgent action is required to improve the coverage and quality of diagnosis, treatment and care for people affected by drug-resistant tuberculosis. To implement tuberculosis control, in 2018, WHO recommended cycloserine as one of the Group B drugs. Following this recommendation, cycloserine should be generally included in the starting line-up in the longer regimen for the treatment of multidrug-resistant tuberculosis. However, neurological toxicity associated with this drug concerns clinicians and limits its use. In this paper, we present a case of a 48-year-old woman with a diagnosis of multidrug-resistant tuberculosis treated with cycloserine, who developed psychiatric adverse events after 3 months of administration. This case shows the need for close psychiatric follow-up to promptly detect adverse events in patients receiving regimens for multi-drug resistant tuberculosis.
Lingua originaleEnglish
pagine (da-a)e230993-e230993
RivistaBMJ CASE REPORT
Volume12
DOI
Stato di pubblicazionePubblicato - 2019

Keywords

  • TB and other respiratory infections
  • depressive disorder
  • safety
  • tuberculosis
  • unwanted effects/adverse reactions

Fingerprint

Entra nei temi di ricerca di 'Neuropsychiatric reactions induced by cycloserine in the treatment of multidrug-resistant tuberculosis: What an Indian female patient tells us'. Insieme formano una fingerprint unica.

Cita questo